MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TEMPORARY FIXATION PIN-LONG; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TEMPORARY FIXATION PIN-LONG; MISC ORTHO SURGICAL INSTR
Model Number 03.661.125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during insertion of a temporary fixation pin-long, the threaded tip broke off the shaft of the instrument.It was removed using a biting rongeur.The procedure was successfully completed with a delay of three (3) minutes due to the removal of a broken tip.Fragments were easily removed.No patient consequence.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.661.125; synthes lot: 6607691; supplier lot: 6607691; release to warehouse date: may 31, 2011; supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: temporary fixation pin-long was received at customer quality (cq).Upon visual inspection at cq, it is observed that the threaded tip of the shaft is broken.The complaint is confirmed.The remaining portions of the device show normal wear consistent with use.The broken threaded tip was also received at cq.Dimensional inspection: dimensional inspection cannot be performed due to post manufacturing damage.Document/ specification review: the following drawing(s) was reviewed; - fixation pin temporary, long no design issues or discrepancies were found during this investigation.Investigation conclusion: this complaint is confirmed.Visual inspection and document specification review of the received device was performed at cq.A definitive root cause could not be determined.It is possible that the device may have encountered unintended forces.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TEMPORARY FIXATION PIN-LONG
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8695994
Report Number2939274-2019-58629
Device Sequence Number14014828
Product Code LXH
UDI-Device Identifier10705034721217
UDI-Public(01)10705034721217
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.661.125
Device Catalogue Number03.661.125
Device Lot Number6607691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR